Digital Storytelling Using Online Tools Agenda

Full Day – 6 hours
Overview\Goals:
This session will show participants how to create digital storytelling using online tools. Participants will create digital stories using online tools and lesson plans for digital storytelling that will support state and district frameworks. Some familiarity with google docs would be helpful but is not necessary. If any links fail, please check the resources page for the documents themselves.

Equipment and materials needed:
by participant: Computer with: Internet access

Expectations:
No partial credit for participation in the session.
Use positive cooperative learning skills during the session.
Expect to share and learn from others.
Ask for group expectations (trainer discretion), i.e. parking lot/question board.

Objectives: Upon completion of the session participants will:
  1. Be aware of the various online tools for digital storytelling
  2. Create a digital story using online tools
  3. Create a lesson plan that would incorporate the use of online tools for digital storytelling.
  4. Demonstrate through discussion how they will successfully integrate the use of digital storytelling into their curricular instruction.

8:00 – 8:30 - Pre-instructional – Welcome & Introductions [30 minutes]

Welcome and introductions – Use the following document . You will use this document to introduce yourself to others.

8:30 – 9:00 – Discovering the Online Tools available for Digital Storytelling [30 minutes]
Google for what tools are out there for digital storytelling. As you find tools and resources and links of online tools for digital storytelling, copy and paste those links to the following presentation. At this point you are just finding out the bare minimums about the tools and listing the options. You will have more time to explore each tool more in-depth later.

9:00 – 9:30 – Discuss Digital Storytelling [30 minutes]
The facilitator will share this presentation which includes all of the different online tools for digital storytelling that each of you have discovered. During this presentations be prepared to discuss your tools and interject any experiences, if any, you have with the tools that have been discovered and are being shared.

9:30 – 10:30 - Exploring the Online Tools [one hour]
You will select and explore the online tool you want to learn more about or your facilitator will assign your tool to you.

Step One – Select their tool of choice – or assigned tool.

Step Two – Explore the tool by creating your own online digital story. For training purposes this digital story can consist of one of the following choices
  • All about me – (a story telling us more about you)
  • Describing their selected online tool – (a story that tells and explains to us the pros and cons of the selected online tool for digital storytelling)
  • Ideas for digital stories – (a story that gives us ideas for uses of digital storytelling within the curriculum)
  • Their choice – (a story about whatever they want)
As they create their digital stories, they might consider using the following resources:
  • This document which explains more about digital storytelling.
  • A grading rubric for digital stories found on the resources link
  • A storyboard template for planning and preparing digital stories found on the resources link
  • Tutorials found on the tutorials link about various apps

Step Three – Go back to this presentation and add additional information about the features of your online tool that you have learned as you have worked through the process of creating a digital story – likes/dislikes, etc.

10:30 – 10:45 – Break [15 minutes]

10:45 – 11:45 – Continue working on Digital Stories [one hour]
Continue working on and complete the 3 steps listed above to complete your digital stories.

11:45 – 12:15 – Lunch [30 minutes]

12:15 – 12:30 – Present Digital Stories [45 minutes]
You will present your digital story. If possible, it would be nice if you left the link to your created story in this presentation so that everyone will have access to all created stories that have been shared.

12:30 – 1:30 – Create Lesson Plans – [one hour]
Create a lesson plan using the lesson plan template to create a lesson plan for digital storytelling with online tools. Use the other links of the wiki for additional information and resources which include grading rubrics, storyboard template, and additional information, tutorials, and ideas.

1:30 – 1:45 – Break [15 minutes]

1:45 – 2:45 - Post session assessment [one hour]
Using this presentation, participants should share more information about the particular online tool they chose to create their digital story. After the presentation, brainstorm and discuss the various online tools available as well as ideas for uses of digital storytelling within the curriculum.

2:45 – 3:00 Closing [15 minutes]
Evaluations (Here is a link to an online evaluation form) and room clean up. You should take all printed material. Lesson plans and accompanying documents should be e-mailed to their preferred account if appropriate. Software removed if applicable.